Sobolev orthogonal polynomials and second-order differential equations

Cited 36 time in webofscience Cited 0 time in scopus
  • Hit : 144
  • Download : 0
DC FieldValueLanguage
dc.contributor.authorKwon, Kil Hyunko
dc.contributor.authorLittlejohn, LLko
dc.date.accessioned2013-02-28T01:16:20Z-
dc.date.available2013-02-28T01:16:20Z-
dc.date.created2012-02-06-
dc.date.created2012-02-06-
dc.date.issued1998-
dc.identifier.citationROCKY MOUNTAIN JOURNAL OF MATHEMATICS, v.28, no.2, pp.547 - 594-
dc.identifier.issn0035-7596-
dc.identifier.urihttp://hdl.handle.net/10203/71957-
dc.description.abstractThere has been a considerable amount of recent research on the subject of Sobolev orthogonal polynomials. In this paper, we consider the problem of when a sequence of polynomials that are orthogonal with respect to the (Sobolev) symmetric bilinear form (p,q)1 = integral(R) pqd mu(0) + integral(R) p'q'd mu(1) satisfies a second-order differential equation of the form a(2) (x)y"(x) + a(1)(x)y'(x)= lambda ny(x). We shall obtain necessary and sufficient conditions for this to occur. Moreover, we will characterize all sequences of polynomials satisfying these conditions. Included in this classification are some, in a sense, new orthogonal polynomials. As a consequence of this work, we obtain a new characterization of the classical orthogonal polynomials of Jacobi, Laguerre, Hermite, and Bessel.-
dc.languageEnglish-
dc.publisherROCKY MT MATH CONSORTIUM-
dc.subjectSETS-
dc.titleSobolev orthogonal polynomials and second-order differential equations-
dc.typeArticle-
dc.identifier.wosid000076682200009-
dc.identifier.scopusid2-s2.0-0032342635-
dc.type.rimsART-
dc.citation.volume28-
dc.citation.issue2-
dc.citation.beginningpage547-
dc.citation.endingpage594-
dc.citation.publicationnameROCKY MOUNTAIN JOURNAL OF MATHEMATICS-
dc.contributor.localauthorKwon, Kil Hyun-
dc.contributor.nonIdAuthorLittlejohn, LL-
dc.type.journalArticleArticle-
dc.subject.keywordAuthorSobolev orthogonality-
dc.subject.keywordAuthorsecond-order differential equations-
dc.subject.keywordAuthorclassical orthogonal polynomials-
dc.subject.keywordAuthorsymmetric bilinear forms-
dc.subject.keywordAuthorpositive-definite moment functionals-
dc.subject.keywordAuthorquasi-definite moment functionals-
dc.subject.keywordPlusSETS-
Appears in Collection
MA-Journal Papers(저널논문)
Files in This Item
There are no files associated with this item.
This item is cited by other documents in WoS
⊙ Detail Information in WoSⓡ Click to see webofscience_button
⊙ Cited 36 items in WoS Click to see citing articles in records_button

qr_code

  • mendeley

    citeulike


rss_1.0 rss_2.0 atom_1.0